ADHD Parents Together
6,437 members1,852 posts

Nail Biting after meds

My 5 year old son just started on meds for ADHD. He is currently on Metadate 40mg. When we upped his dose from 30mg to 40mg, he started picking at his nails/chewing his nails. He told me it feels like a bumble bee or tarantula is under his nail & it hurts. After he stopped picking at his nail, I asked if it felt better and he said yes. I mentioned it to his doctor & did some googling but all I could find was where ppl with ADHD fidget/nite nails but didn’t find anything about where meds cause it. He was not doing this before. His dr said we can go down a dose but didn’t mention it’s a common side effect of meds. His teacher told me one day he wouldn’t do his work because he was so focused on his nail. Has this happened to anyone’s child & if so, what did you do?? Thank you!!

2 Replies
oldestnewest

My child started experiencing facial tics after 5 days on Medidate. They initially went away after going off the medicine, but have come back sporadically since. They are bad right now, one year later. I am upset and have been afraid to try another medicine. Sounds like your son could possibly be developing a motor tic. You may want to talk to a psychiatrist who understands the nuances of medication and consider trying something else.

Reply

Sounds like a reaction to the medication. If my grandson's medications don't work right he starts scratching himself until he bleeds. When he is stable he doesn't do that. Maybe the dose is too high. But if cutting back the dose doesn't work then I would see about changing the medication.

Reply

You may also like...